Alert archive / Texas / Freeze Warnings in 2011
Freeze Warning 8, NWS Amarillo, TX
NWS Amarillo, TX issued this freeze warning at Nov 1, 2011, 3:53 PM CDT for Collingsworth County, Donley County, Wheeler County, Texas. It took effect at Nov 2, 2011, 9:00 PM CDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 1, 2011, 3:53 PM CDT (20:53 UTC)
- In effect from
- Nov 2, 2011, 9:00 PM CDT
- Expired
- Nov 3, 2011, 10:00 AM CDT
- In force
- 13 hr
- Issued by
- NWS Amarillo, TX
Counties Collingsworth County, TX, Donley County, TX, Wheeler County, TX
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.9 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2841 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this freeze warning went out at Nov 1, 3:05 PM CDT, 48 minutes earlier.
Area forecast discussion, Nov 1, 3:05 PM CDT, 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
305 PM CDT TUE NOV 1 2011
.DISCUSSION...
A VERY ACTIVE WEATHER PERIOD IS ANTICIPATED ACROSS THE PANHANDLE
REGION OVER THE NEXT 36 TO 48 HOURS AS WINTRY PRECIPITATION...STRONG
WINDS...AND VERY COLD TEMPERATURES CAN BE EXPECTED.
MOSTLY SUNNY SKIES REMAIN OVER THE PANHANDLES THIS AFTERNOON AS ABOVE
NORMAL TEMPERATURES IN THE MID TO UPPER 70S CONTINUE. A DRASTIC
CHANGE IN THE WEATHER PATTERN CAN BE EXPECTED AS A STRONG COLD FRONT
BARRELS THROUGH THE FORECAST AREA OVERNIGHT. IN FACT...MANY LOCATIONS
WILL SEE THE HIGH TEMPERATURE OCCUR AT MIDNIGHT AS TEMPERATURES FALL
THROUGHOUT THE MORNING AND DAY BEHIND THE COLD FRONT. PRECIPITATION
WILL HOLD OFF CLOSER TO SUNRISE WEDNESDAY MORNING...ENTERING NORTHWEST
OKLAHOMA PANHANDLE AND SPREADING EAST SOUTHEAST THROUGHOUT THE DAY.
MUCH OF THE OKLAHOMA PANHANDLE AND FAR NORTHERN TEXAS PANHANDLE
COUNTIES WILL LIKELY SEE A RAIN AND SNOW MIX WITH AN EVENTUAL
CHANGEOVER TO ALL SNOW BY THE AFTERNOON HOURS ESPECIALLY OVER THE
OKLAHOMA PANHANDLE. SOUTH OF THIS AREA...ACROSS THE CENTRAL AND
SOUTHERN TEXAS PANHANDLES...MOSTLY RAIN IF ANY PRECIPITATION CAN BE
EXPECTED.
FOR THE OKLAHOMA PANHANDLE...DECIDED TO GO AHEAD AND ISSUE A WINTER
WEATHER ADVISORY FOR WEDNESDAY AS SNOWFALL ACCUMULATIONS OF 1 TO 2
INCHES WILL BE POSSIBLE BY WEDNESDAY EVENING.
FOR THE FAR NORTHERN TEXAS PANHANDLE COUNTIES...IT WILL BE VERY
BORDERLINE AS TO IF THIS AREA WILL SEE SNOWFALL ACCUMULATIONS OVER
ONE INCH. THINK THE BEST MOISTURE AND LIFT WILL BE NORTH...
HOWEVER...IF THE TEMPERATURE CAN FALL RAPIDLY CLOSER TO THE FREEZING
MARK AND THE MOISTURE CAN MOVE A LITTLE FURTHER SOUTH...THIS AREA MAY
NEED TO BE INCLUDED IN THE WINTER WEATHER ADVISORY AS HIGHER SNOWFALL
AMOUNTS WOULD THEN BE LIKELY.
FOR THE CENTRAL TEXAS PANHANDLE COUNTIES...BELIEVE AT BEST THESE
AREAS WILL SEE A RAIN AND SNOW MIX ON WEDNESDAY AS ONCE AGAIN THE
MAIN MOISTURE SOURCE WILL STAY NORTH OF THE AREA. LIGHT ACCUMULATIONS
CANNOT BE RULED OUT BUT BELIEVE THE MAJORITY OF PRECIPITATION WILL
FALL AS RAIN.
FOR THE SOUTHERN TEXAS PANHANDLE COUNTIES...MOST OF THESE AREAS WILL
REMAIN DRY WITHOUT A MOISTURE SOURCE CLOSE BY.
IN ADDITION TO THE PRECIPITATION...STRONG WINDS CAN BE EXPECTED FOR
ALL OF THE PANHANDLE REGION WITH SUSTAINED WINDS AT 35 TO 40MPH WITH
WIND GUSTS EASILY REACHING 55MPH. IN FACT...DECIDED TO GO AHEAD AND
ISSUE A WIND ADVISORY FOR THE ENTIRE AREA BUT CANNOT RULE OUT THE
FACT THAT SEVERAL LOCATIONS MAY INDEED REACH HIGH WIND WARNING
CRITERIA WITH GUSTS OVER 58MPH. AT THIS POINT...NOT GOING TO PINPOINT
EXACT LOCATIONS FOR THE HIGHER WIND GUSTS BUT THIS WILL NEED TO BE
CLOSELY WATCHED ON WEDNESDAY.
THE PRECIPITATION WILL QUICKLY EXIT SHORTLY AFTER SUNSET WEDNESDAY
EVENING AS HIGH PRESSURE SLOWLY BUILDS ACROSS THE AREA. IT APPEARS
THAT WINDS WILL DECREASE FAIRLY RAPIDLY ESPECIALLY AFTER MIDNIGHT
ALLOWING TEMPERATURES TO DROP LIKE A ROCK. THURSDAY MORNING LOWS WILL
BE THE COLDEST OF THE SEASON WITH MOST LOCATIONS IN THE 20S. A FREEZE
WARNING IS IN EFFECT FOR THE FAR SOUTHEASTERN CORNER OF THE TEXAS
PANHANDLE WHERE A SIGNIFICANT FREEZE HAS YET TO OCCUR THIS SEASON.
THURSDAY AFTERNOON WILL MODERATE BACK INTO THE 50S ACROSS MUCH OF THE
AREA ALTHOUGH LOCATIONS WITH SNOWFALL COVER WILL LIKELY STRUGGLE TO
REACH THE 50 DEGREE MARK. FOR FRIDAY AND SATURDAY...MOSTLY SUNNY
SKIES AND NEAR TO ABOVE NORMAL TEMPERATURES CAN BE EXPECTED WITH
SOUTH TO SOUTHWESTERLY WINDS DEVELOPING. A STRONG UPPER TROUGH WILL
MOVE ACROSS THE ROCKIES AND REMAIN NORTH OF THE FORECAST AREA
SATURDAY NIGHT AND INTO SUNDAY PROVIDING LITTLE IF ANY INFLUENCE ON
THE WEATHER OTHER THAN SLIGHTLY LOWER HIGH TEMPERATURES ON SUNDAY
AFTERNOON.
MOISTURE WILL BEGIN TO RAPIDLY INCREASE ACROSS THE AREA ON MONDAY AS
SOUTH TO SOUTHEASTERLY WINDS PUMP IN MOISTURE FROM THE GULF OF
MEXICO. AT THIS POINT...THE MONDAY AND TUESDAY TIME FRAME APPEARS TO
BE OUR NEXT CHANCE FOR PRECIPITATION...WHICH SHOULD REMAIN ALL LIQUID
AS TEMPERATURES CONTINUE NEAR TO ABOVE SEASONAL NORMALS.
KNS
&&
.FIRE WEATHER...
NO ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ON
WEDNESDAY AND THURSDAY AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE
20 PERCENT. VERY STRONG NORTHERLY WINDS BETWEEN 30 AND 40 MPH WITH
GUSTS UP TO 60 MPH WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA
PANHANDLES ON WEDNESDAY. ALSO...RAIN AND SNOW WILL BE POSSIBLE ACROSS
MUCH OF THE PANHANDLES ON WEDNESDAY. ELEVATED FIRE WEATHER
CONDITIONS WILL BE POSSIBLE ON FRIDAY ACROSS THE WESTERN HALF OF THE
PANHANDLES DUE TO SOUTHERLY 20-FOOT WINDS BETWEEN 15 AND 25 MPH AND
RELATIVE HUMIDITY VALUES BETWEEN 15 AND 20 PERCENT. ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS ALL OF THE
TEXAS AND OKLAHOMA PANHANDLES ON SATURDAY AS 20-FOOT WESTERLY WINDS
INCREASE BETWEEN 25 AND 35 MPH WITH RELATIVE HUMIDITY VALUES
DROPPING BETWEEN 14 AND 20 PERCENT. AT THIS TIME...THE MOST FAVORED
AREA FOR CRITICAL FIRE WEATHER CONDITIONS APPEARS TO BE ACROSS THE
CENTRAL AND SOUTHERN PORTIONS OF THE TEXAS PANHANDLE. NO ELEVATED OR
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY THROUGH TUESDAY
AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 20 PERCENT AND/OR
20-FOOT WINDS REMAIN BELOW 15 MPH.
JDJ
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 42 44 27 55 31 / 0 20 0 0 0
BEAVER OK 40 42 23 51 29 / 5 70 10 0 0
BOISE CITY OK 33 35 21 51 31 / 20 70 5 0 0
BORGER TX 43 47 27 54 35 / 5 20 5 0 0
BOYS RANCH TX 41 44 25 57 33 / 5 20 0 0 0
CANYON TX 41 46 25 57 31 / 0 10 0 0 0
CLARENDON TX 46 51 29 54 33 / 0 10 5 0 0
DALHART TX 38 40 19 55 28 / 5 30 0 0 0
GUYMON OK 37 38 21 51 29 / 10 70 10 0 0
HEREFORD TX 42 47 24 56 30 / 0 10 0 0 0
LIPSCOMB TX 43 44 27 52 29 / 5 50 10 0 0
PAMPA TX 41 44 25 51 32 / 5 20 5 0 0
SHAMROCK TX 48 52 29 54 30 / 0 20 5 0 0
WELLINGTON TX 49 54 29 55 30 / 0 10 5 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
FREEZE WARNING FROM 1 AM TO 10 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: COLLINGSWORTH...DONLEY...WHEELER.
OK...WIND ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
WINTER WEATHER ADVISORY FROM 7 AM TO 7 PM CDT WEDNESDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
&&Hazardous weather outlook, Nov 1, 3:24 PM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 324 PM CDT TUE NOV 1 2011 OKZ001>003-TXZ001>020-020100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 324 PM CDT TUE NOV 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. ELEVATED FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS THE SOUTHWEST TEXAS PANHANDLE THROUGH 7PM DUE TO LOW HUMIDITY AND BREEZY CONDITIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. LIGHT SNOW ACCUMULATIONS OF ONE TO TWO INCHES WILL BE POSSIBLE ACROSS THE OKLAHOMA PANHANDLES...WITH UP TO ONE INCH POSSIBLE ACROSS THE FAR NORTHERN TEXAS PANHANDLE. IN ADDITION...AREAS OF REDUCED VISIBILITY DUE TO BLOWING SNOW MAY OCCUR ON WEDNESDAY ACROSS THE OKLAHOMA PANHANDLE AND THE FAR NORTHERN TEXAS PANHANDLE. A WIND ADVISORY IS IN EFFECT FOR THE ENTIRE AREA AS NORTH WINDS BETWEEN 35 TO 40 MPH WITH GUSTS OF 55 MPH OR HIGHER CAN BE EXPECTED. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED THURSDAY MORNING... INCLUDING THE SOUTHEAST TEXAS PANHANDLE WHICH HAS NOT YET HAD A SIGNIFICANT FREEZE. ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS ALL OF THE PANHANDLES ON FRIDAY AND SATURDAY DUE TO LOW HUMIDITY AND BREEZY TO WINDY CONDITIONS. A WIND ADVISORY MAY BE NEEDED ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. HOWEVER...SNOWFALL REPORTS WILL BE GREATLY APPRECIATED ON WEDNESDAY. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED FIRE WEATHER CONDITIONS TODAY...AND ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY AND SATURDAY. KNS
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:53 PM CDT | Wind Advisory | AMA | Armstrong, Carson, Collingsworth, Dallam, Deaf Smith, Donley and 14 more | 27 hr |
| Nov 1, 3:36 PM CDT | Winter Weather Advisory | AMA | Beaver, Cimarron, Texas | 26 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.